Thunderstorm Wind, Ozark
- When
- May 9, 8:10 AM CST
- Where
- Ozark County, 5 mi N of Bakersfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 36.583, -92.150
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 9, 5:35 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 AM CDT TUE MAY 9 2006 .DISCUSSION... MAIN FOCUS THIS PERIOD WILL BE WITH CONVECTION AND ASSOCIATED HEAVY RAIN/FLOODING POTENTIAL AND SEVERE POTENTIAL TODAY. CURRENTLY...40 TO 50 KT VEERED LOW LEVEL JET ACROSS OKLAHOMA POINTED AT SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS MORNING. CONVECTIVE COMPLEX REALLY TAKING SHAPE ACROSS SOUTHERN KANSAS AND STARTING TO DEVELOP INTO MORE OF A TRAINING PATTERN AS LOW LEVEL JET VEERS. EXPECTING THIS ACTIVITY TO TRAVERSE EASTWARD INTO THE WESTERN CWA THIS MORNING WHERE PW VALUES OF 1.2 TO 1.4 EXIST. CURRENTLY HAVE A FLOOD WATCH OUT FOR FIRST 2 TIERS OF COUNTIES AND AT THE MOMENT THIS LOOKS GOOD. EVOLUTION OF THE MCS THIS MORNING WILL HAVE A GREAT IMPACT ON THE CONVECTIVE OUTLOOK FOR THIS AFTEROON AND EVENING ACROSS THE AREA. IF THE CONVECTIVE COMPLEX CURRENTLY OVER KANSAS KEEPS CLOUD COVER AND RAIN IN MOST OF THE DAY OVER THE AREA THE LACK OF INSTABILITY SHOULD KEEP STORM REDEVELOPMENT ALONG THE SAGGING COLD FRONT FURTHER SOUTH THAN THE CWA. HOWEVER...IF SOME CLEARING CAN TAKE PLACE THIS AFTERNOON...INSTABILITIES SHOULD INCREASE QUITE A BIT WITH DEW POINTS REACHING THE LOW TO MID 60S AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 70S. STORMS SHOULD REDEVELOP GIVEN THIS SCENARIO BY THE MID AFTERNOON ALONG THE FRONT OVER THE CWA. LARGE HAIL...DAMAGING WIND AND AN ISOLATED THREAT FOR TORNADOES COULD NOT BE RULED OUT. THE BEST INSTABILITY IS EXPECTED TO BE OVER THE SOUTHWEST CORNER OF MISSOURI AND EXTENDING SOUTHWARD INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS AHEAD OF THE FRONTAL BOUNDARY. AT THIS POINT IN THE MCS STAGE...DIFFICULT TO TELL WHICH SCENARIO WILL PLAY OUT BUT AM LEANING MORE TOWARDS THE FIRST ONE WITH MAINLY CLOUD COVER AND RAIN CHANCES A GOOD PART OF THE DAY. THAT SAID...DONT PLAN TO TOTALLY IGNORE THE OTHER POSSIBILITY EITHER AND WILL MENTION SEVERE CHANCES IN THE MORNING HWO WITH ABOVE DISCLAIMER. NAM/GFS IN DISAGREEMENT WITH PRECIPITATION FORECAST TONIGHT/WEDNESDAY WITH NAM BRINGING MUCH DRIER AIR IN FASTER AND KEEPING MAIN ACTIVITY OUT OF THE CWA. GFS HAS ANOTHER MCS AFFECTING MAINLY THE SOUTHERN AND EASTERN COUNTIES OF THE CWA LATE TONIGHT AND ENDING THE ACTIVITY WEDNESDAY MORNING. HAVE GONE CLOSER TO THE GFS SOLUTION AS IT HAS BEEN THE BETTER MODEL OF LATE...BUT MANY UNCERTAINTIES EXIST FOR TONIGHTS FORECAST AS DESCRIBED IN THE ABOVE PARAGRAPH. DRIER AIR WORKS INTO THE AREA BY WEDNESDAY EVENING. SEVERAL MORE WAVES OF UPPER LEVEL ENERGY SHOULD ROTATE THROUGH THE CWA AROUND THE UPPER LOW THROUGH THURSDAY HOWEVER MOISTURE LOOKS PRETTY LIMITED FOR MENTION OF ANY SIGNIFICANT CONVECTION. HAVE NOT CHANGED MUCH IN THE LATER PERIODS. UPPER LOW IS PROGGED TO DROP SOUTH INTO THE WESTERN OHIO VALLEY BY SUNDAY WITH COOLER AIR MASS PUSHING INTO SOUTHERN MISSOURI. LINDENBERG && .AVIATION... FOR THE 12Z TAFS...AREA OF THUNDERSTORMS WILL SHIFT EAST ACROSS THE CWA THIS MORNING AFFECTING BOTH JLN/SGF LOCATIONS. SHOULD SEE CEILINGS OF 900 FEET TO 2000 FEET WITH THE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND VISIBILITIES DROPPING TO AROUND 2 MILES. THUNDERSTORM REDEVELOPMENT WILL BE POSSIBLE BY LATE AFTERNOON AT BOTH TERMINAL LOCATIONS...CONTINUING INTO THE NIGHT. CEILINGS OF 1000 TO 2000 FEET AND VISIBILITIES OF 2 TO 3 MILES WILL BE POSSIBLE IN THE THUNDERSTORMS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH HWY 71 CORRIDOR LATE TONIGHT/TUESDAY AM. KS...FLOOD WATCH LATE TONIGHT/TUESDAY AM. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 632 AM CDT TUE MAY 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 632 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING... LARGE HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES. TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: THIS MORNING STRONG TO SEVERE STORMS WILL AFFECT LOCATIONS SOUTH OF A PITTSBURG KANSAS TO SALEM LINE. THUNDERSTORM REDEVELOPMENT COULD BE POSSIBLE LATER THIS AFTERNOON ACROSS THE ENTIRE AREA. DISCUSSION: A THUNDERSTORM COMPLEX OVER EASTERN KANSAS EARLY THIS MORNING WILL SHIFT ACROSS SOUTHERN MISSOURI DURING THE MORNING. SEVERE STORMS WITH LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WIND IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE OVER EXTREME SOUTHEAST KANSAS AND THE SOUTHERN MISSOURI COUNTIES THROUGH THE MORNING HOURS. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...TORRENTIAL RAINFALL ASSOCIATED WITH THESE STORMS WILL LIKELY PRODUCE FLASH FLOODING OVER THESE SAME LOCATIONS. A COLD FRONT IS EXPECTED TO GRADUALLY SHIFT SOUTHEAST ACROSS THE MISSOURI OZARKS TODAY. IF SOME CLEARING CAN TAKE PLACE THIS AFTERNOON IN THE WAKE OF THE THUNDERSTORM COMPLEX... INSTABILITY WILL BE BEGIN TO INCREASE AS TEMPERATURES RISE INTO THE MID TO UPPER 70S AND DEW POINTS INCREASE INTO THE MID 60S. PLENTY OF LOW LEVEL SHEAR WILL BE AVAILABLE TO SUPPORT LARGE HAIL DEVELOPMENT AND ISOLATED TORNADOES...ESPECIALLY ACROSS EXTREME SOUTHERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO EVENTUALLY FORM INTO A SQUALL LINE LATER THIS EVENING AND MOVE INTO THE EASTERN MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ON WEDNESDAY MORNING ACROSS THE EASTERN MISSOURI OZARKS. DRIER AIR SHOULD PUSH THE THUNDERSTORMS EAST OF THE AREA BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND THE SOUTHERN MISSOURI COUNTIES THROUGH NOON. SPOTTERS MAY BE NEEDED ACROSS THE REMAINDER OF THE OZARKS LATER THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 4 N BUTTERFIELD 36.81N 93.91W
05/09/2006 E1.75 INCH BARRY MO LAW ENFORCEMENT
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL 4 NW PURDY 36.86N 93.97W
05/09/2006 E1.75 INCH BARRY MO AMATEUR RADIO
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL MONETT 36.92N 93.93W
05/09/2006 E0.88 INCH BARRY MO LAW ENFORCEMENT
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HAIL CHADWICK 36.93N 93.06W
05/09/2006 E0.75 INCH CHRISTIAN MO AMATEUR RADIO
&&
HATCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 AM CDT TUE MAY 9 2006 MOZ095-104-091330- CHRISTIAN-TANEY- 734 AM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN AND TANEY COUNTIES UNTIL 830 AM CDT... AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLANDVILLE TO REEDS SPRING...OR ALONG A LINE EXTENDING FROM HIGHLANDVILLE TO 6 MILES NORTHEAST OF KIMBERLING CITY...AND MOVING EAST AT 40 MPH. THESE STORMS WILL BE... NEAR HOLLISTER BY 740 AM CDT. NEAR ROCKAWAY BEACH BY 745 AM CDT. NEAR SPARTA BY 750 AM CDT. NEAR TANEYVILLE BY 755 AM CDT. SMALL HAIL IS EXPECTED WITH THESE STORMS. CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 907 AM CDT TUE MAY 9 2006 MOZ097-091445- HOWELL- 907 AM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT FOR HOWELL COUNTY UNTIL 945 AM CDT... AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS CROSSING THE LENGTH OF THE WESTERN HOWELL COUNTY BORDER...ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF CABOOL TO BAKERSFIELD...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF WILLOW SPRINGS TO 16 MILES NORTHEAST OF MOUNTAIN HOME...AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. RUNNELS
The Springfield radar (KSGF), 133 km away, was scanning. The volume nearest the first event began at 14:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508729.